Alert archive / California / Snow Advisories in 2006

Snow Advisory 14, NWS Eureka, CA

March 31, 2006

NWS Eureka, CA issued this snow advisory at Mar 31, 2006, 3:22 AM PST. It took effect at Mar 31, 2006, 12:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 3:22 AM PST (11:22 UTC)
In effect from
Mar 31, 2006, 12:00 PM PST
Expired
Apr 1, 2006, 3:20 AM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 311122
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PST FRI MAR 31 2006


CAZ003-004-010030-
/O.NEW.KEKA.SN.Y.0014.060331T2000Z-060401T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
322 AM PST FRI MAR 31 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY 
   ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY
ABOVE 3500 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST
SATURDAY.

OCCASIONAL SNOW SHOWERS...HEAVY AT TIMES WILL MOVE ACROSS THE AREA
TODAY AND TONIGHT AS PACIFIC LOW PRESSURE APPROACHES THE COAST.
SNOW LEVELS WILL LOWER TO 3500 FEET TODAY AND DECREASE OVERNIGHT
TO 2500 FEET.

BY EARLY SATURDAY MORNING 4 TO 8 INCHES OF NEW SNOW IS
EXPECTED ABOVE 3500 FEET. 2 TO 5 INCHES SHOULD FALL BETWEEN 3000
AND 3500 FEET...WHILE 1 TO 2 INCHES IS LIKELY BETWEEN 2500 AND
3000 FEET.

SHOWERS WILL BECOME SCATTERED ON SATURDAY WITH THE SNOW
LEVEL SLOWLY RISING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
 CWS
2 follow-up statements
000 
WWUS46 KEKA 312124
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
124 PM PST FRI MAR 31 2006

CAZ003-004-011030-
/O.CON.KEKA.SN.Y.0014.000000T0000Z-060401T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
124 PM PST FRI MAR 31 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY. 

OCCASIONAL SNOW SHOWERS...HEAVY AT TIMES WILL MOVE ACROSS THE
AREA TODAY AND TONIGHT AS PACIFIC LOW PRESSURE APPROACHES THE
COAST. SNOW LEVELS WILL LOWER TO 3500 FEET TODAY AND DECREASE
OVERNIGHT TO 2500 FEET.

BY EARLY SATURDAY MORNING 4 TO 8 INCHES OF NEW SNOW IS EXPECTED
ABOVE 3500 FEET. 2 TO 5 INCHES SHOULD FALL BETWEEN 3000 AND
3500 FEET...WHILE 1 TO 2 INCHES IS LIKELY BETWEEN 2500 AND
3000 FEET.

SHOWERS WILL BECOME SCATTERED ON SATURDAY WITH THE SNOW LEVEL
SLOWLY RISING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 011120
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST SAT APR 1 2006


CAZ003-004-011230-
/O.CAN.KEKA.SN.Y.0014.000000T0000Z-060401T1400Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
320 AM PST SAT APR 1 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY THAT WAS IN EFFECT UNTIL 6 AM THIS MORNING. LIGHT SNOW
WILL CONTINUE TO FALL THIS MORNING ABOVE 2500 FEET. ACCUMULATIONS
OF 1 TO 2 INCHES WILL BE POSSIBLE. BY LATE MORNING THE SNOW WILL
DECREASE TO SCATTERED SHOWERS.

$$
 CWS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 30, 4:00 PM PST, 11 hours 22 minutes earlier.

Area forecast discussion, Mar 30, 4:00 PM PST, 11 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST THU MAR 30 2006

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE FROM THE EASTERN PACIFIC TOWARD THE
AREA LATE TONIGHT AND FRIDAY AND WILL CONTINUE TO BRING RAIN. HIGH
PRESSURE WILL BUILD SATURDAY. ANOTHER PACIFIC LOW WILL SPREAD MORE
RAIN OVER THE AREA LATE SUNDAY THROUGH TUESDAY.

&&

.DISCUSSION...ANOTHER RAINY DAY ACROSS THE CWA THIS AFTERNOON. AT
THIS TIME OFFICIAL EUREKA RAINFALL SHOWS THE WE ARE APPROACHING THE
9TH WETTEST MARCH IN HISTORY DATING BACK TO 1887.  A DYING FRONT
CURRENTLY DROPPING RAIN ACROSS THE WESTERN HALF OF THE CWA HAS
DROPPED ABOUT 13 HUNDREDTHS AT WOODLEY ISLAND.  IT WAS A TRICKY
AFTERNOON AS RAINFALL WAS VERY LATE TO BEGIN AND MODELS INSISTED
THAT GREATER AMOUNTS WOULD BE CAUGHT.  BUT SATELLITE AND RADAR
IMAGERY CONFLICTED WITH MODEL GUIDANCE SHOWING THE FRONT NEARLY
STALLING AND FALLING APART AS IT APPROACHED THE COAST. BEHIND THIS
SYSTEM VISIBLE IMAGERY SUGGESTS SOME CLEARING THAT MAY PREVAIL
BRIEFLY LATER TONIGHT.  BUT ANOTHER STRONGER IMPULSE IS EXPECTED TO
ROUND THE BASE OF THE TROUGH EARLY FRIDAY MORNING BRINGING ANOTHER
ROUND OF RAINFALL AND SNOW TO THE REGION.  SNOW LEVELS WILL DROP TO
3500 FEET TONIGHT AND LESS THAN 3000 FEET BY FRIDAY NIGHT...AS THE
COLDER CORE OF THE UPPER TROUGH APPROACHES THE AREA.  700 MB
TEMPERATURES ARE FORECAST AT AROUND -10C FOR TONIGHT AND ARE
FORECAST TO DROP TO -12C BY FRIDAY NIGHT   THE BEST PRECIPITATION
AMOUNTS WITH OROGRAPHICS WILL BE NEAR THE COAST. THE MODELS GENERATE
ANOTHER GULF OF ALASKA UPPER LOW ON FRIDAY...DROP IT SOUTHEAST...AND
MOVE IT ACROSS THE FORECAST AREA TUESDAY.  RAIN IS FORECAST TO
DEVELOP WITH THIS FEATURE SUNDAY NIGHT AND CONTINUE INTO ON AND OFF
INTO WEDNESDAY.  SHORT WAVE RIDGING IS FORECAST WEDNESDAY AND
THURSDAY AHEAD OF THE THE NEXT FORECAST SYSTEM.

&&

.AVIATION...BANDS OF PRECIPITATION ROTATING AROUND A LOW PRESSURE
SYSTEM IN THE NORTHEAST PACIFIC WILL CONTINUE TO AFFECT THE CWA
TONIGHT. EXPECT BOUTS OF MVFR WITH BRIEF IFR CONDITIONS UNDER THE
MORE INTENSE SHOWERS. THE LOW WILL PROGRESS EASTWARD TOWARD THE
OREGON COAST THROUGH FRIDAY WITH RAIN EXPECTED TO KEEP THINGS WET
ACROSS THE REGION THROUGH FRIDAY NIGHT.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY ALL WATERS.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.